Heart Rhythm Community
what Asthma medications have the least effect on the heart?
About This Community:

Join others experiencing Heart Rhythm issues. Ask a question, join a conversation, share experiences: symptoms, management, and treatment.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

what Asthma medications have the least effect on the heart?

I have recently been prescribed symbicort, but for some reason I read that corticosteroids are more widely used? Does anyone know whether long term acting beta agonists or cortisteroids are safer long term? What is safer on the heart? Also does xanax counter effect the high blood pressure etc. associated with asthma medicines?
Tags: symbicort
Related Discussions
3 Comments Post a Comment
Blank
187666 tn?1331176945
I looked up Symbicort online (WebMd had an excellent write up for example). I know the fast acting inhalers like albuterol can cause temporary increased heart rate (about 10-15 minutes). That's the one I use most often. Next comes the steroids (oral or inhaled) for asthma management. I've used beclomethasone in the past and that's helped. My kids have used prednisone (oral) a few times but I personally avoid that one.

From what I read about Symbicort, it's used when corticosteroids aren't working. It sounds like it's a last resort for asthma management. However, it can also cause increased blood pressure and arrhythmias in some people.

As for drug interactions, the best person to ask would be your pharmacist. They are the most informed when it comes to the chemistry of various medications and possible problems.
Blank
718416 tn?1259684150
Yeah, that is what I thought, it was prescribed as last result,  that is weird because that  is the only inhaler my doctor prescribed, I am just going to quit it and stick to my emeergency inhaler ( been working for the past 5 years ) Any thoughts on this? I don't want to depend on something I have to take for the rest of my life at a certain time every day.
Blank
187666 tn?1331176945
Before you stop taking the Symbicort, ask your doctor or pharmacist if there are any dangers or side effects of stopping it suddenly. I know a person should not stop steroids without weaning off. Not sure about this med.

Any explanation from your doctor why Symbicort was chosen? Perhaps a little nudge from the pharma companies? It happens. . . .
Blank
Post a Comment
To
Top Arrhythmias Answerers
1807132 tn?1318747197
Blank
MichelleP_3811
Chicago, IL
612551 tn?1450025775
Blank
Jerry_NJ
NJ
995271 tn?1463927859
Blank
itdood
PA
1423357 tn?1414258965
Blank
tom_h
Central, MA
12492606 tn?1459877633
Blank
researcher09
CA
Avatar f tn
Blank
CFS56
Recent Activity
1236893 tn?1408490528
Blank
4760166 tn?1398360913
Blank
707563 tn?1455827280
Blank
Emily_MHModerator Survey link - https://goo.g... Comment
Jun 26
Heart Rhythm Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1463449675
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Arrhythmias Answerers
1807132 tn?1318747197
Blank
MichelleP_3811
Chicago, IL
612551 tn?1450025775
Blank
Jerry_NJ
NJ
995271 tn?1463927859
Blank
itdood
PA
1423357 tn?1414258965
Blank
tom_h
Central, MA
12492606 tn?1459877633
Blank
researcher09
CA
Avatar f tn
Blank
CFS56